Five Dangerous Symptoms of Hydrocodone Overdose

Five Dangerous Symptoms of Hydrocodone Overdose

Hydrocodone overdose can be fatal if not treated quickly, so knowing how to identify the symptoms of hydrocodone overdose is crucial. Although each overdose is different and may not result in the same symptoms, any of the following symptoms could be a sign of hydrocodone overdose and you should seek immediate medical attention if a user experiences any of these symptoms.

Shallow Breathing or Shortness of Breath

One of the most dangerous signs of hydrocodone overdose is a change in a user’s breathing pattern. Hydrocodone is known to slow down a user’s breathing, but when a user overdoses his breathing will continue to become shallower and he could have difficulty breathing. Users may even stop breathing completely, resulting in death. If a user that has taken hydrocodone is having trouble breathing he should be taken to the hospital immediately.

Vomiting After Hydrocodone Abuse

When a user takes too much hydrocodone, one of the body’s signals that the user has overdosed is vomiting. Vomiting often signifies toxicity, and in the case of hydrocodone, it can be especially dangerous because hydrocodone causes users to become drowsy. If a user vomits while unconscious he may not be able to clear the vomit from his throat, causing him to choke to death.

Loss of Consciousness

Some users fall asleep while under the influence of hydrocodone, but if a user loses consciousness after hydrocodone abuse and either won’t wake up or is nonresponsive, it is time to seek immediate help. Falling unconscious after hydrocodone abuse is dangerous because the user cannot communicate any symptoms he is experiencing and he could be having a fatal overdose.

Skin Turns Blue or Cold and Clammy

A severe sign of hydrocodone overdose occurs when a user’s skin either turns a bluish tint or becomes cold and clammy. Changes in skin color or temperature may be followed by unconsciousness, so be sure to keep the user awake if he experiences one of these changes. If a user’s skin changes colors or temperatures, call 911 immediately and inform them that the user is suffering from a hydrocodone overdose.

User Becomes Confused

Most users can communicate relatively clearly while under the influence of hydrocodone, so if a user becomes confused and has trouble communicating clearly this is a sign of possible trouble. If a user is not able to communicate clearly, attempt to talk to him and ask him what kind of symptoms he is experiencing. After getting any information you can, contact medical authorities and provide them with details about what the user took and ask for help.

Addiction Treatment After Hydrocodone Overdose

Hydrocodone overdose is very frightening, but if you survive you should take it as a sign and seek hydrocodone addiction treatment. If you continue abusing hydrocodone your addiction will continue to get worse and you will always be at risk for a fatal hydrocodone overdose, along with long-term problems associated with hydrocodone abuse. If you would like to find out more about hydrocodone addiction treatment, call our toll-free helpline today and let our trained addiction experts talk with you about addiction treatment and help you find a treatment center where you can recover from your addiction.